MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 41MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 41MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71926226
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/10/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a bilateral arthrosopy with synovectomy and lateral release.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The medical investigation concluded that ,based on the information provided ,the root cause of the reported bilateral knee patellar clunk syndrome is likely due to the extensive scar tissue found in both the right and left knee during the procedure.(b)(4): based on the information provided the patient¿s morbid obesity weight of 298lbs, coupled with the product analysis for the right knee ps post, fatigue cycling with hyperextension most likely contributed to the post breakage from the insert.The impact to the patient beyond the revisions cannot be concluded.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batches.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GEN II RESURF PATELLA 41MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8610535
Report Number1020279-2019-01946
Device Sequence Number2523050
Product Code JWH
UDI-Device Identifier03596010587596
UDI-Public03596010587596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Catalogue Number71926226
Device Lot Number10KM19838
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;